Alert archive / California / Small Craft Advisories in 2022
Small Craft Advisory 41, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 12, 2022, 8:54 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2022, 8:54 AM PDT (15:54 UTC)
- Expired
- Apr 12, 2022, 5:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
164 WHUS76 KEKA 121554 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 854 AM PDT Tue Apr 12 2022 PZZ450-455-470-475-130000- /O.CAN.KEKA.SE.W.0016.000000T0000Z-220412T1600Z/ /O.NEW.KEKA.SC.Y.0041.220412T1554Z-220413T0000Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 854 AM PDT Tue Apr 12 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 5 to 15 kt and seas 9 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
670 WHUS76 KEKA 122132 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 232 PM PDT Tue Apr 12 2022 PZZ455-122245- /O.CAN.KEKA.SC.Y.0041.000000T0000Z-220413T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 232 PM PDT Tue Apr 12 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ450-470-475-130000- /O.CON.KEKA.SC.Y.0041.000000T0000Z-220413T0000Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 232 PM PDT Tue Apr 12 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Seas 9 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 4:54 AM PDT, 4 hours earlier.
Area forecast discussion, Apr 12, 4:54 AM PDT, 4 hours before
AREA FORECAST DISCUSSION...correction
National Weather Service Eureka CA
454 AM PDT Tue Apr 12 2022
.SYNOPSIS...Rain showers with small hail and mountain snow will
continue through today. Cool and unsettled weather will continue
through the week with occasional periods of steadier precipitation
and snow levels gradually rising.
&&
.DISCUSSION...Scattered showers continue to move SE across mainly
the N 2/3 of the area early this morning, with small hail
continuing in the heavier showers. Bursts of mountain snow
continue as well, with snow levels ranging from around 1000 feet
over the Trinity Horn to near 2000 feet along the coast. Have
continued the existing Winter Weather Advisory, as well as the
Frost Advisory and Freeze Warning. Temperatures are mostly in the
30s across the interior with some locations in the mid to upper
20s.
Cold temperatures aloft will lead to a continued threat of small
hail showers through Wednesday with the best chance during the day
today. In addition, isolated thunderstorms will be possible
across mainly Del Norte County this afternoon and evening.
Through the end of the week, relatively cool and unsettled
weather will continue, as troughing remains across the Pacific NW.
Additional shortwaves rotating around that trough and eventually
spinning up another upper level low will result in additional
periods of precipitation. The best chances for more widespread
precipitation will be late Friday through early Saturday, then
possibly again by late Monday of next week. Snow levels are
expected to be quite a bit higher with these systems, but high
elevation snow is still possible late in the work week. /SEC
&&
.AVIATION...Weather near area terminals has calmed this
morning, though sporadic light rain showers continue to move
through. Mostly VFR conditions prevail with some sporadic MVFR
ceilings within showers and mist along the coast. Similar conditions
are expected to persist through the day with rain showers (and snow
above 2000 feet) being the main concern. HREF and model soundings
are hinting at a more consistent period of MVFR or even briefly IFR
rain late this monring through early afternoon along the northern
coast, though specific timing is highly uncertain. Otherwise,
conditions outside of showers will be VFR with scattered skies.
Unsettled conditions are expected to continue through Wednesday.
/JHW
&&
.MARINE...Northerly winds have gradually calmed overnight with
moderate breezes currently over all waters. Winds will continue to
to subside today being mostly gentle breezes by this afternoon.
Winds could briefly become strong within scattered showers this
evening, but will mostly stay below 15 knots until Wednesday evening
when a brief period of gale force southerly gusts is possible,
mostly in the northern outer waters along a frontal boundary.
Coverage, however, currently looks too small for a gale watch.
Gentle northerlies are then expected to return Thursday into the
weekend.
A northwest swell mixed with lingering short period seas generated a
chaotic sea state Monday night with peak wave heights just under 20
feet. This state justified hazardous seas warnings in all waters
this morning. Seas are now slowly subsiding with buoy data showing
heights around 14 feet. These observations are a bit above NWPS
predictions, indicating seas are being slow to calm this morning.
Still, wave heights are expected to quickly drop below 10 feet by
early this afternoon, so hazardous seas warnings still look on track
to expire late this morning with seas hovering around marginal small
crafts conditions this evening. The northwest swell will slowly
decay through the week, keeping choppy seas around 8 feet at 10
seconds through at least Friday. /JHW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM this morning for CAZ109-112-113.
Winter Weather Advisory until 6 AM early this morning
for CAZ107-108.
Winter Weather Advisory until 6 AM Wednesday
for CAZ102-105-106.
Freeze Warning until 9 AM this morning for CAZ110-111-114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 9 AM this morning
for PZZ450-455-470-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 12, 6:39 AM PDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 639 AM PDT Tue Apr 12 2022 CAZ109-112-113-131345- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 639 AM PDT Tue Apr 12 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect through 9 AM this morning. Small hail showers are possible today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional rainfall amounts of 1 to 2 inches are possible through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-103-104-107-108-131345- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Northern Trinity-Southern Trinity- 639 AM PDT Tue Apr 12 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Isolated thunderstorms are possible this afternoon and evening. Small hail showers are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional rainfall amounts of 1 to 3 inches are possible through Saturday. Small hail showers are possible through early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-105-106-131345- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 639 AM PDT Tue Apr 12 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is in effect until 6 AM Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. 2 to 4 inches of rain are possible through Saturday with locally higher amounts. Additional mountain snow accumulations are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-111-114-115-131345- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- 639 AM PDT Tue Apr 12 2022 ...FREEZE WARNING IN EFFECT UNTIL 9 AM THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is in effect through 9 AM this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional rainfall amounts of 1 to 2 inches are possible through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Apr 12, 8:19 AM PDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
819 AM PDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW 4 WSW DINSMORE 40.47N 123.67W
04/12/2022 M4.0 INCH HUMBOLDT CA TRAINED SPOTTER
2 INCHES OCCURRED FROM 6 TO 10 PM; 4 INCHES
ON THE GROUND THIS MORNING. STATION
ELEVATION: 2625 FT.
&&
DJBThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:21 PM PDT | Special Weather Statement | EKA | Del Norte | 24 min |
| Apr 11, 5:38 PM PDT | Special Marine Warning | EKA | 37 min | |
| Apr 11, 5:55 PM PDT | Special Weather Statement | EKA | Humboldt | 35 min |
| Apr 12, 3:18 PM PDT | Frost Advisory | EKA | Humboldt, Mendocino | 19 hr |
| Apr 12, 3:18 PM PDT | Freeze Warning | EKA | Del Norte, Humboldt, Lake, Mendocino | 19 hr |
| Apr 12, 3:32 PM PDT | Winter Weather Advisory | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 44 hr |
Nearby
Small Craft Advisories in California, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.